Wisconsin, 2005

Damaging Wind in Wisconsin, June 11, 2005

June 11, 2005 · NWS GRB · 1 event in 1 county or zone

) downed at least 4 ten inch diameter trees and snapped several more in half.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A thunderstorm that moved through the Rib Mountain area (Marathon co.) downed at least 4 ten inch diameter trees and snapped several more in half.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 11, 3:45 PM CST, 5 hours 35 minutes earlier.

Area forecast discussion, Jun 11, 3:45 PM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
445 PM CDT SAT JUN 11 2005

.SHORT TERM...SEVERE WEATHER POTENTIAL AGAIN TODAY...AS SFC LOW PRESSURE
AND DEVELOPING WARM FRONT LIFT NORTH THROUGH MN. LINE OF STORMS
DEVELOPING OVER FAR WESTERN WI. LOW LEVEL JET STRENGTHENING AHEAD OF
SHORT WAVE WITH MODELS SHOWING IT FOCUSED INTO NORTHWEST WI BY 00Z.
UNDER MOSTLY SUNNY SKIES...WHOLE CWA HAS BECOME VERY UNSTABLE WITH SFC
BASED CAPES AROUND 2K.  CHANGE FROM YESTERDAY IS ABSENCE OF NUMEROUS SFC
BOUNDARIES DRAPED OVER NE WI.  LAKE BREEZE IS JUST BEGINNING TO PUSH
INLAND. BEST MOISTURE...WITH SFC DEWPOINTS INTO LOW 70S...ALONG WARM
FRONT AND EAST INTO LOWER MI.  THIS SHOULD POINT TO MORE PROBLEMS DUE TO
DAMAGING WINDS AND HAIL THAN TORNADOES. HAVE NOT MADE ANY SIG CHANGES TO
CURRENT PACKAGE...EXCEPT TO REMOVE PCPN CHANCES OVER NORTHERN WI FOR SUN
AS WEEK COLD FRONT/TROUGH MOVES THROUGH SUN MORN...WITH LOWER DEWPOINTS
WORKING INTO NORTH CENTRAL WI.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. MAIN CONCERN IS WHEN
POPS CAN BE LEFT OUT FOR AN ENTIRE DAY. AS A SURFACE BOUNDARY LIFTS
NORTH INTO NORTHERN IL SUNDAY NIGHT PCPN CHANCES WILL RETURN TO THE
FORECAST AREA. POPS WILL INCREASE ON MONDAY AS THE FRONT CONTINUES TO
LIFT NORTHWARD. PCPN CHCS REMAIN UNTIL THE SURFACE LOW OVER THE PLAINS
MAKES ITS WAY EAST OF THE STATE DURING THE LATTER HALF OF THE WEEK.
AFTER THAT...SURFACE HIGH PRESSURE AND A MID LEVEL RIDGE MOVE INTO THE
REGION BRINGING DRY WEATHER TO THE AREA.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TE/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 11, 11:15 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CDT SAT JUN 11 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121715-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1215 PM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING...

A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN
CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY
THREAT IS OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT
WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE
TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO
DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION
WOULD BE DURING THE LATE AFTERNOON AND EVENING.

LMZ521-522-541>543-564-121715-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1215 PM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING...

A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN
CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY
THREAT IS OF DAMAGING WINDS.

WARM HUMID AIR OVER THE COOLER WATERS OF THE LAKE WILL CAUSE PATCHY FOG
FORMATION WITH LOCAL VISIBILITIES OF LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT
WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE
TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO
DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE.

TE
WEATHER.GOV/GREENBAY

In the hours before

Special weather statement, Jun 11, 6:30 PM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
730 PM CDT SAT JUN 11 2005

WIZ005-010-018-019-037-048>050-120400-
VILAS-ONEIDA-LINCOLN-LANGLADE-WAUPACA-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING EAGLE RIVER...RHINELANDER...TOMAHAWK...ANTIGO...OSHKOSH...
CHILTON AND TWO RIVERS
730 PM CDT SAT JUN 11 2005

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PARTS OF
NORTH-CENTRAL AND EAST-CENTRAL WISCONSIN. THE FOLLOWING COUNTIES ARE NO
LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 461...

VILAS...
ONEIDA...
LINCOLN...
LANGLADE...
WAUPACA...
WINNEBAGO...
CALUMET...
MANITOWOC...

WIZ011>013-020>022-031-038>040-073-074-120400-
FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-MENOMINEE-NORTHERN
OCONTO-SOUTHERN OCONTO-DOOR-SHAWANO-OUTAGAMIE-BROWN-KEWAUNEE-
INCLUDING CRANDON...CRIVITZ...STURGEON BAY...APPLETON...GREEN BAY AND
ALGOMA
730 PM CDT SAT JUN 11 2005

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT FOR THE
FOLLOWING COUNTIES...

FOREST...
FLORENCE...
MARINETTE...
OCONTO...
MENOMINEE...
SHAWANO...
OUTAGAMIE...
BROWN...
KEWAUNEE...
DOOR...

SEVERE THUNDERSTORMS WITH DAMAGING WIND AND HAIL REMAIN POSSIBLE IN THE
WATCH AREA THIS EVENING.

MG
WEATHER.GOV/GREENBAY
Special weather statement, Jun 11, 6:40 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
740 PM CDT SAT JUN 11 2005

WIZ011-012-020-022-031-038>040-120400-
FOREST-FLORENCE-MENOMINEE-DOOR-SHAWANO-OUTAGAMIE-BROWN-KEWAUNEE-
INCLUDING CRANDON...STURGEON BAY...APPLETON...GREEN BAY AND ALGOMA
740 PM CDT SAT JUN 11 2005

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PARTS OF NORTHEAST
WISCONSIN. THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM
WATCH NUMBER 461...

FOREST...
FLORENCE...
MENOMINEE...
SHAWANO...
OUTAGAMIE...
BROWN...
KEWAUNEE...
DOOR...

WIZ013-021-073-074-120400-
NORTHERN MARINETTE-SOUTHERN MARINETTE-NORTHERN OCONTO-SOUTHERN OCONTO-
INCLUDING CRIVITZ
740 PM CDT SAT JUN 11 2005

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT FOR THE
FOLLOWING COUNTIES...

OCONTO...
MARINETTE...

SEVERE THUNDERSTORMS WITH DAMAGING WIND AND HAIL REMAIN POSSIBLE IN THE
WATCH AREA THIS EVENING.

MG
WEATHER.GOV/GREENBAY
Local storm report, Jun 11, 7:01 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND DMG     TIPLER                  45.91N 88.63W
06/11/2005                   FLORENCE           WI   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 70.

0642 PM     TSTM WND DMG     TIPLER                  45.91N 88.63W
06/11/2005                   FLORENCE           WI   LAW ENFORCEMENT

            TREES DOWN ON LOST LAKE ROAD.

0652 PM     TSTM WND DMG     7 W AURORA              45.78N 88.24W
06/11/2005                   FLORENCE           WI   LAW ENFORCEMENT

            TREES DOWN ON COUNTY HIGHWAY U.

0719 PM     TSTM WND DMG     NIAGARA                 45.76N 88.00W
06/11/2005                   MARINETTE          WI   LAW ENFORCEMENT

            TREE ON POWER LINE.

0719 PM     TSTM WND DMG     GOODMAN                 45.63N 88.34W
06/11/2005                   MARINETTE          WI   LAW ENFORCEMENT

            POWER OUTAGE.

&&

MG
Special weather statement, Jun 11, 7:30 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
830 PM CDT SAT JUN 11 2005

WIZ013-021-073-074-120145-
NORTHERN MARINETTE-SOUTHERN MARINETTE-NORTHERN OCONTO-SOUTHERN OCONTO-
INCLUDING CRIVITZ
830 PM CDT SAT JUN 11 2005

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PARTS OF NORTHEAST
WISCONSIN. THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM
WATCH NUMBER 461...

OCONTO...
MARINETTE...

THERE ARE CURRENTLY NO SEVERE WEATHER WATCHES FOR NORTHEAST OR NORTH
CENTRAL WISCONSIN.

KURIMSKI
WEATHER.GOV/GREENBAY
Local storm report, Jun 11, 8:26 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
926 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     WHITE LAKE              45.16N 88.76W
06/11/2005                   LANGLADE           WI   TRAINED SPOTTER

            MORE THAN A DOZEN TREES BLOWN DOWN

0615 PM     TSTM WND DMG     2 W NEOPIT              44.98N 88.85W
06/11/2005                   MENOMINEE          WI   AIRPLANE PILOT

            FEW TREES BLOWN DOWN NEAR COUNTY M

0620 PM     TSTM WND DMG     TIPLER                  45.91N 88.63W
06/11/2005                   FLORENCE           WI   AIRPLANE PILOT

            COUPLE TREES BLOWN DOWN

0705 PM     TSTM WND DMG     BEAVER                  45.13N 88.01W
06/11/2005                   MARINETTE          WI   AIRPLANE PILOT

            TREE BRANCHES DOWN ALONG COUNTY ROAD X AND COUNTY ROAD P

&&

ECKBERG
Local storm report, Jun 11, 8:31 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
931 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     BABCOCK                 44.29N 90.13W
06/11/2005                   WOOD               WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0410 PM     TSTM WND DMG     ARPIN                   44.54N 90.03W
06/11/2005                   WOOD               WI   LAW ENFORCEMENT

            TREES DOWN

0511 PM     TSTM WND DMG     WAUPACA                 44.34N 89.06W
06/11/2005                   WAUPACA            WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0518 PM     TSTM WND DMG     WAUPACA                 44.34N 89.06W
06/11/2005                   WAUPACA            WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0520 PM     TSTM WND GST     12 WSW HAZELHURST       45.72N 89.94W
06/11/2005  60 MPH           ONEIDA             WI   TRAINED SPOTTER

            SMALL TREES DOWN.

0522 PM     TSTM WND DMG     FREMONT                 44.26N 88.86W
06/11/2005                   WAUPACA            WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0530 PM     TSTM WND DMG     ANTIGO                  45.15N 89.15W
06/11/2005                   LANGLADE           WI   BROADCAST MEDIA

            TREES AND POWER LINES DOWN.

0532 PM     TSTM WND GST     HAZELHURST              45.79N 89.71W
06/11/2005  60 MPH           ONEIDA             WI   TRAINED SPOTTER

0537 PM     TSTM WND DMG     LAC DU FLAMBEAU         45.96N 89.88W
06/11/2005                   VILAS              WI   LAW ENFORCEMENT

            TREES DOWN.

0548 PM     TSTM WND DMG     WINCHESTER              46.21N 89.90W
06/11/2005                   VILAS              WI   LAW ENFORCEMENT

            TREES DOWN.

0549 PM     TSTM WND DMG     BOULDER JUNCTION        46.11N 89.63W
06/11/2005                   VILAS              WI   TRAINED SPOTTER

            TREES DOWN.

0554 PM     TSTM WND DMG     ARBOR VITAE             45.91N 89.65W
06/11/2005                   VILAS              WI   LAW ENFORCEMENT

            TREES DOWN.

0555 PM     TSTM WND GST     CLINTONVILLE            44.61N 88.75W
06/11/2005  62 MPH           WAUPACA            WI   AWOS

            54 KNOT GUST.

0610 PM     TSTM WND DMG     ASHWAUBENON             44.46N 88.08W
06/11/2005                   BROWN              WI   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

0610 PM     TSTM WND DMG     GREEN BAY               44.51N 88.00W
06/11/2005                   BROWN              WI   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN ON THE WEST SIDE OF
            THE CITY.

0615 PM     TSTM WND DMG     WHITE LAKE              45.16N 88.76W
06/11/2005                   LANGLADE           WI   TRAINED SPOTTER

            MORE THAN A DOZEN TREES BLOWN DOWN

0615 PM     TSTM WND DMG     2 W NEOPIT              44.98N 88.85W
06/11/2005                   MENOMINEE          WI   TRAINED SPOTTER

            FEW TREES BLOWN DOWN NEAR COUNTY M

0620 PM     TSTM WND DMG     CRANDON                 45.56N 88.90W
06/11/2005                   FOREST             WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0620 PM     TSTM WND DMG     TIPLER                  45.91N 88.63W
06/11/2005                   FLORENCE           WI   TRAINED SPOTTER

            COUPLE TREES BLOWN DOWN

0625 PM     TSTM WND DMG     NEOPIT                  44.98N 88.81W
06/11/2005                   MENOMINEE          WI   LAW ENFORCEMENT

            TREE DOWN.

0627 PM     TSTM WND DMG     MOUNTAIN                45.18N 88.48W
06/11/2005                   OCONTO             WI   LAW ENFORCEMENT

            TREES DOWN.

0642 PM     TSTM WND DMG     TIPLER                  45.91N 88.63W
06/11/2005                   FLORENCE           WI   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 70.

0642 PM     TSTM WND DMG     TIPLER                  45.91N 88.63W
06/11/2005                   FLORENCE           WI   LAW ENFORCEMENT

            TREES DOWN ON LOST LAKE ROAD.

0652 PM     TSTM WND DMG     7 W AURORA              45.78N 88.24W
06/11/2005                   FLORENCE           WI   LAW ENFORCEMENT

            TREES DOWN ON COUNTY HIGHWAY U.

0705 PM     TSTM WND DMG     BEAVER                  45.13N 88.01W
06/11/2005                   MARINETTE          WI   TRAINED SPOTTER

            TREE BRANCHES DOWN ALONG COUNTY ROAD X AND COUNTY ROAD P

0719 PM     TSTM WND DMG     NIAGARA                 45.76N 88.00W
06/11/2005                   MARINETTE          WI   LAW ENFORCEMENT

            TREE ON POWER LINE.

0719 PM     TSTM WND DMG     GOODMAN                 45.63N 88.34W
06/11/2005                   MARINETTE          WI   LAW ENFORCEMENT

            POWER OUTAGE.

&&

ECKBERG

The radar

The Green Bay radar (KGRB), 138 km away, was scanning. The volume nearest the first event began at 03:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marathon

When
June 11, 9:20 PM CST
Where
Marathon County, 4 mi ENE of Marathon
Measured
55 kt (63 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
44.933, -89.750

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458334.